Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2006, 8:56 AM CST for Burnet County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2006, 8:56 AM CST (14:56 UTC)
- Expired
- Mar 19, 2006, 9:38 AM CST
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 87 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 9:10 AM CST | HAIL 0.88 | 11 Nnw Burnet, TX | SEVERAL REPORTS FROM THE PUBLIC OF NICKEL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 8:01 AM CST | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 191457 SVREWX TXC053-191545- /O.NEW.KEWX.SV.W.0016.060319T1456Z-060319T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 856 AM CST SUN MAR 19 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BURNET * UNTIL 945 AM CST * AT 855 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BURNET COUNTY...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3083 9838 3072 9828 3101 9795 3101 9840 $$
2 follow-up statements
000 WWUS54 KEWX 191520 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 920 AM CST SUN MAR 19 2006 TXC053-191545- /O.CON.KEWX.SV.W.0016.000000T0000Z-060319T1545Z/ BURNET TX- 920 AM CST SUN MAR 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CST FOR BURNET COUNTY... AT 917 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BURNET COUNTY...OR ABOUT 9 MILES SOUTHEAST OF LAMPASAS...MOVING NORTHEAST AT 40 MPH. . A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3083 9838 3072 9828 3101 9795 3101 9840 $$
000 WWUS54 KEWX 191538 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 938 AM CST SUN MAR 19 2006 TXC053-191548- /O.CAN.KEWX.SV.W.0016.000000T0000Z-060319T1545Z/ BURNET TX- 938 AM CST SUN MAR 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BURNET COUNTY HAS BEEN CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. THE SEVERE THUNDERSTORM HAS MOVED OUT OF BURNET COUNTY. LAT...LON 3083 9838 3072 9828 3101 9795 3101 9840 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 8:05 AM CST, 51 minutes earlier.
Area forecast discussion, Mar 19, 8:05 AM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 805 AM CST SUN MAR 19 2006 .UPDATE... STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH #96 TIL 11 AM FOR LLANO, BURNET, WILLIAMSON, GILLESPIE, BLANCO AND TRAVIS COUNTIES. && .PREV DISCUSSION... (ISSUED 559 AM CST SUN MAR 19 2006) AVIATION... A SURFACE BOUNDARY ACROSS THE HILL COUNTRY ALONG WITH A VERY UNSTABLE ATMOSPHERE AND UPPER LEVEL DYNAMICS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS IN THE HILL COUNTRY THRU 18Z. SOME OF THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IFR-MVFR CIGS AND VSBYS 1-3 MILES IN FOG WILL PREVAIL OVER SOUTH CENTRAL TEXAS THROUGH 18Z. A SLIGHT RISK OF THUNDERSTORMS WILL CONTINUE OVER SOUTH CENTRAL TEXAS AFTER 18Z AND THRU 06Z AS A PACIFIC COLD FRONT PUSHES THRU S CENTRAL TEXAS. VFR CONDITIONS AND GUSTY NW WINDS WINDS WILL PREVAIL BEHIND THE COLD FRONT. PREV DISCUSSION... (ISSUED 316 AM CST SUN MAR 19 2006) DISCUSSION... TORNADO WATCH #95 IN EFFECT TIL 8AM FOR THE FOLLOWING COUNTIES: VAL VERDE, EDWARDS, KERR, GILLESPIE, BLANCO, LLANO AND BURNET. STRONG VORT LOBE WHIPPING THROUGH THE BASE OF THE UPPER TROF WILL REACH THE PECOS REGION AROUND 15Z THIS MORNING. WILL EXPECT CLOUD TOP COOLING TO RESPOND TO THIS AROUND 5 OR 6 AM. THE ATMOSPHERE STILL IN A VERY UNSTABLE STATE, AND CONDITIONS WILL DESTABILIZE MORE THROUGH MONDAY MORNING. THE 00Z SOUNDINGS TONIGHT SHOW 2000 J/KG CAPES ALREADY IN PLACE. NAM MODEL HAS CAPES IN THE 2000-4000 J/KG RANGE TODAY AHEAD OF THE PACIFIC FRONT. GFS SHOWS SIMILAR RESULTS. GFS INDICATING A 80KT SPEED MAX APPROACHING SOUTH CENTRAL TEXAS NEAR SUNSET. ALSO THE 250MB JET AXIS IS PROGGED TO INTERSECT THE FRONTAL BOUNDARY OVER THE HILL COUNTRY COUNTIES. SO EXPECT BOW ECHOES AND VERY FAVORABLE ENVIRONMENT FOR LARGE HAIL DEVELOPMENT TONIGHT AS THE COLD FRONT MOVES ACROSS SOUTH CENTRAL TEXAS AT 35 KT. VERY DRY WEST WINDS AT 25 TO 35 KT AT 850MB WILL MIX DOWN TO THE SURFACE MONDAY. THE SURFACE PRESSURE GRADIENT AND COLD AIR ADVECTION WILL SUPPORT SUSTAINED WINDS AT 15 KTS THROUGH NOON. THIS WILL RECREATE RED FLAG CONDITIONS OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE NEXT FRONTAL BOUNDARY WILL SLIDE SOUTH MONDAY NIGHT. THIS NEXT MASSIVE AIRMASS DRAPES ACROSS OF THE U.S. EAST OF THE ROCKIES. A VIGOROUS SHORT WAVE TROUGH PUSHES THROUGH THE CENTRAL U.S., WEAKENING THE SURFACE HIGHS CONTROL OVER TEXAS WEDNESDAY AND THURSDAY. THE HIGH BUILDS BACK INTO THE AREA FRIDAY. TEMPERATURES WILL BE CLOSE TO NORMALS THE NEXT SEVERAL DAYS WITH BELOW NORMAL TEMPS TUESDAY NIGHT. EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 06/01
Hazardous weather outlook, Mar 19, 5:01 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CST SUN MAR 19 2006 TXZ171>173-183>194-202>209-217>225-228-201115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 501 AM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM FOR PARTS OF THE NORTHERN HILL COUNTRY. THERE WILL CONTINUE TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...ALONG WITH ISOLATED TORNADIC THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY DUE TO STRONG WINDS AND LOW HUMIDITIES. RED FLAG CONDITIONS COULD LINGER INTO MONDAY NIGHT AND TUESDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY NEED TO BE ACTIVATED TODAY OR TONIGHT.
In the hours before
Local storm report, Mar 19, 6:05 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 AM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM HAIL ROCKSPRINGS 30.02N 100.21W
03/19/2006 M0.88 INCH EDWARDS TX LAW ENFORCEMENT
&&
DCLocal storm report, Mar 19, 6:42 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 AM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL 15 W KERR WILDLIFE MGMT 30.13N 99.74W
03/19/2006 M1.00 INCH KERR TX PUBLIC
HAIL UP TO ONE INCH DIAMETER COMPLETELY COVERING GROUND.
&&
MITCHELLLocal storm report, Mar 19, 6:42 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 AM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HAIL 15 W KERR WILDLIFE MGMT 30.13N 99.74W
03/19/2006 M1.00 INCH KERR TX PUBLIC
HAIL UP TO ONE INCH DIAMETER COMPLETELY COVERING GROUND.
&&
MITCHELLThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:55 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 65 min |
| Mar 18, 10:25 PM CST | Severe Thunderstorm Warning | EWX | Edwards | 65 min |
| Mar 19, 5:17 AM CST | Severe Thunderstorm Warning | EWX | Edwards | 58 min |
| Mar 19, 5:43 AM CST | Tornado Warning | EWX | Edwards | 32 min |
| Mar 19, 5:58 AM CST | Severe Thunderstorm Warning | EWX | Real | 32 min |
| Mar 19, 6:12 AM CST | Tornado Warning | EWX | Edwards | 18 min |
| Mar 19, 6:18 AM CST | Severe Thunderstorm Warning | EWX | Kerr | 42 min |
| Mar 19, 7:05 AM CST | Severe Thunderstorm Warning | EWX | Gillespie | 40 min |
| Mar 19, 7:43 AM CST | Severe Thunderstorm Warning | EWX | Llano | 62 min |
| Mar 19, 5:48 PM CST | Tornado Warning | EWX | Val Verde | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.